Doctors Lounge - Nephrology AnswersBack to Nephrology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/09/2017.
Forum Name: Miscellaneous Nephrology Topics
|penelopa - Fri Oct 28, 2005 8:18 am|
I had Echerichia Colli in my urine and it lead to severe kidney pain, high body temperature and I was therefore hospitalized for two weeks. My diagnosis was 'acute pielonephritis'. After being under medical control for 2 months I had negative urine results and no pain. One year later I had Echerichia again with the same symptoms and again ended up in a hospital. I was taking antibiotics and Vit. C for almost 2 months. 4 months have passed since then and I again have Echerichia Colli in my urine. At the moment I don't have pain in my kidneys but I'm afraid that if it happens again it might become chronic and will again lead to great pain and fever.
My questions are:
- how does it get into my urine (I know the bacteria lives in the intestines, but I take great care about hygiene)
- how can I permanently get rid of it ?
- on what temperature does the bacteria get killed. I'm asking this b/c I'm afraid I might catch it while waxing my bikini line at a beautician. The waxing is done with hot wax so I don't know if the bacteria survives the hot temperature.
Thank you very much for your time.
|R. Zein, Pharm D - Sun Oct 30, 2005 12:47 pm|
this is very common in women , especially that they have shorter urethra, so the incidece of kidney infection is common.
keep maintaining good hygiene, drink lots of fluid, do not get dehydrated, and limit your caffeine intake.
i do not think waxing has any thin g to do with your infection.
however, one good information you have provided, is that you were taking antibiotic and vitamic c, what was your antibiotic, was it cipro, a common fluoroquinolone, when given with vitamin c should be seartaed by at least 4 hours , other wise vitamin c might interfer with the absorption of your antibiotic, and that is why your antibiotic may have not worked effectively, therefore, you got another infection.
i hope you always feel good, thank you
|R. Zein, Pharm D - Sun Oct 30, 2005 12:48 pm|
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.